Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 80, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Aug 14, 2000, 5:14 PM CDT for Burnett County, Wisconsin. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2000, 5:14 PM CDT (22:14 UTC)
- Expired
- Aug 14, 2000, 6:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
County Burnett County, WI
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2292 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
426 WUUS53 KDLH 142216 SVRDLH WIC007-013-113-129-142315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...FOR GOLFBALL SIZE HAIL NATIONAL WEATHER SERVICE DULUTH MN 514 PM CDT MON AUG 14 2000 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SAWYER COUNTY IN WISCONSIN BURNETT COUNTY IN WISCONSIN WASHBURN COUNTY IN WISCONSIN SOUTHERN BAYFIELD COUNTY IN WISCONSIN * UNTIL 615 PM CDT * AT 514 PM CDT DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF ASHLAND TO 34 MILES EAST OF HINCKLEY...MOVING SOUTHEAST AT 25 MPH. * THE LINE OF SEVERE THUNDERSTORMS WILL BE NEAR... MASON AROUND 525 PM CDT DRUMMOND AROUND 530 PM CDT CABLE AROUND 545 PM CDT NAMEKAGON AROUND 555 PM CDT HAYWARD AROUND 600 PM CDT SPOONER AROUND 605 PM CDT DAMAGING HAIL OF OVER AN INCH AND DESTRUCTIVE WINDS OVER 60 MPH ARE LIKELY WITH THESE STORMS. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ CLC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:30 AM CDT, 13 hours 44 minutes earlier.
Area forecast discussion, Aug 14, 3:30 AM CDT, 13 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 330 AM CDT MON AUG 14 2000 FORECAST FOCUS IS ON PRECIP THREAT AND SEVERITY. MODELS IN GENERAL AGREEMENT...BUT AGAIN HAVING A DIFFICULT TIME WITH QPF FIELDS IN FIRST 06-12 HOURS. FOLLOWED MAINLY THE ETA. CURRENTLY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTHERN MINNESOTA...WITH MORE SIGNIFICANT COMPLEX MOVING ACROSS CENTRAL/EASTERN NORTH DAKOTA. STORMS FIRING IN AREA OF MOISTURE CONVERGENCE IN LOW LEVEL JET. LLJ JET AND THETA-E CONVERGENCE FOCUS OVER MINNESOTA TODAY. COLD FRONT THAT WENT THROUGH YESTERDAY LIFTS NORTH TODAY AS A WARM FRONT AND IS FORECAST TO CLEAR DLH BY 00Z. UPPER JET...WITH CORE OVER 100KT RIDES THE INTERNATIONAL BORDER. BEST DYNAMICS ACROSS NORTHERN MINNESOTA TODAY. 850-500MB Q-VECTOR CONVERGENCE ALONG WITH THETA-E ADVECTION TO GIVE NORTHERN MINNESOTA BEST SHOT AT PRECIP TODAY. MODELS DO AGREE ON THIS IN THEIR QPF. WILL HAVE HIGHEST POPS NORTH AND LEAST SOUTHEAST TODAY. CAN/T RULE OUT THUNDERSTORMS IN NORTHWEST WISCONSIN WITH LIFTING FRONT AND STRENGTHENING LOW LEVEL FLOW. PRECIP WATER VALUES INCREASE TO 1.75 INCHES TODAY WITH SURFACE DEWPOINTS AROUND 70 IN IA. SEVERE THREAT TO HINGE ON INSTABILITY REACHED. CURRENT ACTIVITY IN EASTERN NORTH DAKOTA HAS BEEN STRENGTHENING OVER THE PAST FEW SCANS. WITH THIS COMPLEX AND INCREASING CLOUDS...AFTERNOON INSTABILITY MAY BE LIMITED. DUE TO UNCERTAINTY...WILL LEAVE SEVERE MENTION OUT OF ZFP. THUNDERSTORMS TO CONTINUE THIS EVENING...AND END FROM WEST TO EAST OVERNIGHT. HIGH PRESSURE THEN BUILDS BACK INTO THE NORTHLAND ON TUESDAY. FOLLOWED CLOSE TO GUIDANCE TEMPERATURES. .DLH...NONE. MELDE
In the hours before
Special weather statement, Aug 14, 12:20 PM CDT, 4 hours 54 minutes before
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-142000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 1220 PM CDT MON AUG 14 2000 ...MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF NORTHEAST MINNESOTA AND EXTREME NORTHWEST WISCONSIN THIS AFTERNOON AND TONIGHT... THREAT... LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES. THERE IS A MODERATE RISK OF SEVERE WEATHER ALONG AND SOUTH OF A LINE FROM PARK RAPIDS TO AITKIN TO NEAR HINCKLEY IN MINNESOTA...AND TO SIREN IN WISCONSIN. THERE IS ALSO A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE REST OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. DISCUSSION... AS OF NOON...THUNDERSTORMS WERE CONTINUING TO SPREAD INTO NORTHEAST MINNESOTA NORTH OF A WARM FRONT. ALTHOUGH MOST OF THE STORMS WEAKENED AS THEY MOVED INTO THE DRIER AND MORE STABLE AIRMASS OVER NORTHEAST MINNESOTA...A FEW OF THE STORMS DID PRODUCE LARGE HAIL AND DAMAGING WINDS IN CASS COUNTY LATE THIS MORNING. MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AS THE WARM FRONT LIFTS INTO CENTRAL MINNESOTA AND NORTHWEST WISCONSIN...AND ALSO TONIGHT AS A COLD FRONT SWEEPS EAST ACROSS THE AREA. MOISTURE FLOWING NORTH INTO THE AREA WILL HELP INCREASE THE CHANCE FOR SEVERE WEATHER DEVELOPMENT DURING THE AFTERNOON. THE MAIN THREAT FOR SEVERE WEATHER THIS AFTERNOON IS SOUTHWEST OF A LINE FROM GRAND RAPIDS TO DULUTH...THEN SHIFTING INTO NORTHWEST WISCONSIN THIS EVENING. THE CURRENT CLOUD COVER MAY KEEP CONDITIONS STABLE ENOUGH TO PREVENT SEVERE WEATHER DEVELOPMENT ACROSS NORTHERN SECTIONS OF NORTHEAST MINNESOTA. SPOTTER ACTIVATION... SPOTTERS HAVE BEEN ACTIVATED FOR NORTHEAST MINNESOTA...AND WILL LIKELY BE NEEDED FOR NORTHWEST WISCONSIN LATER THIS AFTERNOON. TAP
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 3:35 PM CDT | Severe Thunderstorm Warning | DLH | Douglas | 55 min |
| Aug 14, 4:23 PM CDT | Severe Thunderstorm Warning | DLH | Bayfield | 67 min |
| Aug 14, 4:37 PM CDT | Severe Thunderstorm Warning | DLH | Douglas | 23 min |
| Aug 14, 5:04 PM CDT | Severe Thunderstorm Warning | DLH | Douglas | 56 min |
| Aug 14, 5:14 PM CDT | Severe Thunderstorm Warning | DLH | Bayfield, Sawyer, Washburn | 61 min |
| Aug 14, 6:18 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Iron, Price | 57 min |
| Aug 14, 6:18 PM CDT | Severe Thunderstorm Warning | DLH | Sawyer | 57 min |
| Aug 14, 6:19 PM CDT | Severe Thunderstorm Warning | DLH | Burnett | 56 min |
| Aug 14, 6:37 PM CDT | Severe Thunderstorm Warning | DLH | Washburn | 53 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.